Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Projective groups of degree less than $ 4p/3$ where centralizers have normal Sylow $ p$-subgroups


Author: J. H. Lindsey
Journal: Trans. Amer. Math. Soc. 175 (1973), 233-247
MSC: Primary 20D20
DOI: https://doi.org/10.1090/S0002-9947-1973-0310056-0
MathSciNet review: 0310056
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper proves the following theorem:

Theorem 1. Let $ \bar G$ be a finite primitive complex projective group of degree n with a Sylow p-subgroup $ \bar P$ of order greater than p for p prime greater than five. Let $ n \ne p,n < 4p/3$, and if $ p = 7,n \leqslant 8$. Then $ p \equiv 1 \pmod 4,\bar P$ is a trivial intersection set, and for some nonidentity element $ \bar x\;in\;\bar G,C(\bar x)$ does not have a normal Sylow p-subgroup.


References [Enhancements On Off] (What's this?)

  • [1] H. F. Blichfeldt, Finite collineation groups, Univ. of Chicago Press, Chicago, Ill., 1917.
  • [2] R. Brauer, Über endliche lineare Gruppen von Primzahlgrad, Math. Ann. 169 (1967), 73-96. MR 34 #5913. MR 0206088 (34:5913)
  • [3] C. W. Curtis and I. Reiner, Representation theory of finite groups and associative algebras, Pure and Appl. Math., vol. 11, Interscience, New York, 1962. MR 26 #2519. MR 0144979 (26:2519)
  • [4] W. Feit, Groups which have a faithful representation of degree less than $ p - 1$, Trans. Amer. Math. Soc. 112 (1964), 287-303. MR 28 #5110. MR 0161906 (28:5110)
  • [5] W. Feit and J. G. Thompson, Groups which have a faithful representation of degree less than $ (p - 1/2)$, Pacific J. Math. 11 (1961), 1257-1262. MR 24 #A3207. MR 0133373 (24:A3207)
  • [6] J. H. Lindsey II, A generalization of Feit's theorem, Trans. Amer. Math. Soc. 155 (1971), 65-75. MR 43 #4899. MR 0279173 (43:4899)
  • [7] J. H. Lindsey II, Complex linear groups of degree less than $ 4p/3$, J. Algebra 23 (1972), 452-475. MR 0308289 (46:7403)
  • [8] H. Mitchell, Determination of all primitive collineation groups in more than four variables which contain homologies, Amer. J. Math. 36 (1914), 1-12. MR 1506202
  • [9] I. Schur, Über eine Klasse von endlichen Gruppen linearer Substitutionen, S.-B. Preuss. Akad. Wiss. 1905, 77-91.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20D20

Retrieve articles in all journals with MSC: 20D20


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1973-0310056-0
Keywords: Primitive projective group, trivial intersection set, centralizers having normal Sylow p-subgroups
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society